Alert archive / Texas / River Flood Warnings in 2007

River Flood Warning 56, NWS Corpus Christi, TX

August 16, 2007Calhoun County, Victoria County, Texas

NWS Corpus Christi, TX issued this river flood warning at Aug 16, 2007, 9:45 AM CDT for Calhoun County, Victoria County, Texas. It took effect at Aug 19, 2007, 1:00 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Aug 16, 2007, 9:45 AM CDT (14:45 UTC)
In effect from
Aug 19, 2007, 1:00 PM CDT
Expired
Aug 16, 2007, 8:38 PM CDT
In force
Issued by
NWS Corpus Christi, TX
Flood severity
Minor

Counties Calhoun County, TX, Victoria County, TX

The radar

The Corpus Christi radar (KCRP), 116 km from the middle of the area, began a volume at 14:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Guadalupe River at Victoria (VICT2).

Action stage
12 ft
Minor stage
21 ft
Moderate stage
27 ft
Major stage
29.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08176500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this river flood warning went out at Aug 16, 7:17 AM CDT, 2 hours 28 minutes earlier.

Area forecast discussion, Aug 16, 7:17 AM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
717 AM CDT THU AUG 16 2007

.UPDATE...NHC DOWNGRADED ERIN TO A TROPICAL DEPRESSION. BROAD
CENTER HAS MADE LANDFALL NEAR LAMAR/ROCKPORT. NEW PRODUCTS WILL
BE OUT SHORTLY. TROPICAL STORM WARNING AND INLAND TROPICAL STORM
WARNING CANCELED. SMALL CRAFT ADVISORY WILL BE HOISTED FOR MARINE
ZONES. FLASH FLOOD WATCH REMAINS IN EFFECT. AS CENTER OF ERIN
MOVES INLAND EXPECT DEEP TROPICAL MOISTURE LIKELY IN THE FORM OF
FEEDER BANDS TO DEVELOP OVER THE MIDDLE TEXAS COASTAL WATERS AND
THE COASTAL BEND...ON EASTERN SIDE OF ERIN.

&&

.PREV DISCUSSION... /ISSUED 540 AM CDT THU AUG 16 2007/

SHORT TERM (TODAY AND TONIGHT)...TROPICAL STORM ERIN IS
APPROACHING THE MIDDLE TEXAS COAST EARLY THIS MORNING AND WILL MAKE
LANDFALL JUST NORTH OF CORPUS CHRISTI IN THE NEXT COUPLE OF HOURS.
ALL OF THE WIDESPREAD AND HEAVY RAINFALL HAS REMAINED CONFINED TO
THE NORTH OF THE CENTER...AND THIS IS WHERE THE HEAVY RAINFALL
THREAT WILL CONTINUE THROUGH THE MORNING. HOWEVER...AS ERIN MOVES
INLAND INTO THE WESTERN CWA LATER TODAY...ADDITIONAL RAINFALL SHOULD
DEVELOP EAST OF THE CENTER ACROSS THE REMAINDER OF THE COASTAL BEND
AND CWA WITH RICH TROPICAL INFLUX. THE THREAT FOR RAINFALL...SOME OF
IT HEAVY...WITH CONTINUE INTO TONIGHT ACROSS MUCH OF SOUTH TEXAS AS
DEEP SOUTHERLY FEED OF TROPICAL MOISTURE FEED INTO THE REGION.

LONG TERM (FRIDAY THROUGH WEDNESDAY)...ABUNDANT MOISTURE WILL
REMAIN OVER SOUTH TEXAS AS THE REMNANTS OF TROPICAL STORM ERIN
MOVE NORTHWEST TO NEAR THE TEXAS HILL COUNTRY FRIDAY. NAM SHOWS
MODEST LOW LEVEL FLOW CONTINUING OVER SOUTH TEXAS FRIDAY WITH
PRECIPITABLE WATER VALUES AT OR ABOVE 2.5 INCHES. WILL CONTINUE
WITH CATEGORICAL POPS FOR MOST AREAS EXCEPT FAR WEST FOR FRIDAY
WITH THE POTENTIAL FOR HEAVY RAIN CONTINUING. MAY NEED TO EXTEND
FLASH FLOOD WATCH INTO FRIDAY BUT WILL LET DAY SHIFT MAKE THAT
DECISION. LATEST MODEL GUIDANCE SHOWS MOISTURE REMAINING OVER
OVER THE COASTAL BEND SATURDAY AND WILL KEEP CHANCE POPS GOING.
SUNDAY SHOULD BE A BIT DRIER AS MID/UPPER LEVEL RIDGE MOVES INTO
THE AREA. BUT SOME MOISTURE WILL REMAIN OVER THE AREA AND CAN NOT
RULE OUT ISOLATED CONVECTION ALONG THE SEABREEZE EACH DAY FOR THE
COASTAL BEND. MODELS ARE SIMILAR SHOWING AN TROPICAL UPPER
TROPOSHERIC TROUGH (TUTT) LOW MOVING ACROSS THE GULF SUNDAY AND
MOVE INTO THE COASTAL BEND MONDAY. ISOLATED TO SCATTERED CONVECTION
WILL BE POSSIBLE WITH THIS TUTT LOW MONDAY INTO TUESDAY.

WILL BE WATCHING HURRICANE DEAN CLOSELY BY THE START OF NEXT WEEK.
CURRENT FORECAST TRACK HAS DEAN MOVING QUICKLY WEST ACROSS THE
CARIBBEAN SEA AND BECOMING A MAJOR HURRICANE BY MONDAY. CURRENT
NATIONAL HURRICANE CENTER FORECAST HAS DEAN MAKING LANDFALL NEAR
COZUMEL EARLY TUESDAY MORNING. TRACK IS SIMILAR TO HURRICANE
GILBERT (1988) BUT SPEED OF THE SYSTEM IS SIMILAR TO ALLEN (1980).
GFS SHOWS LANDFALL SOUTH OF BROWNSVILLE SIMILAR TO GILBERT TRACK.
WILL INCREASE WINDS AND POPS FOR WEDNESDAY BUT WAY TOO EARLY TO
BE OVERLY CONFIDENT ON TRACK INTO NORTHEAST MEXICO.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    86  77  89  79  91  / 100  90  80  50  50
VICTORIA          84  76  87  78  90  / 100  90  80  50  60
LAREDO            92  78  92  78  96  /  70  60  60  60  30
ALICE             87  77  90  77  92  /  90  90  80  50  50
ROCKPORT          85  78  87  81  89  / 100  90  80  50  40
COTULLA           88  76  90  76  92  /  90  90  60  70  30
KINGSVILLE        87  77  89  79  91  /  90  80  80  50  50
NAVY CORPUS       86  79  87  81  89  / 100  90  80  50  40

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR THE FOLLOWING
     ZONES: ARANSAS...BEE...CALHOUN...DUVAL...GOLIAD...JIM
     WELLS...KLEBERG...LA SALLE...LIVE OAK...MCMULLEN...NUECES...
     REFUGIO...SAN PATRICIO...VICTORIA...WEBB.

GM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE
     FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT
     ARANSAS...BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT
     OCONNOR...COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20
     NM...COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL
     OUT 20 NM...WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM...
     WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM.

&&

JR/76...SHORT TERM
TT/89...LONG TERM
Hazardous weather outlook, Aug 16, 7:53 AM CDT, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
753 AM CDT THU AUG 16 2007

GMZ230-235-250-255-270-275-TXZ229>234-239>247-171300-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
753 AM CDT THU AUG 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

TROPICAL DEPRESSION ERIN HAS MADE LANDFALL NEAR ROCKPORT EARLY
THIS MORNING AND WILL CONTINUE INLAND THROUGH THE REST OF THE DAY.
TROPICAL STORM WARNINGS AND INLAND TROPICAL STORM WIND WARNINGS
HAVE BEEN DISCONTINUED. THE MAIN THREAT THROUGH TODAY AND TONIGHT
WILL BE HEAVY RAINFALL...AS FEEDER BANDS RE-DEVELOP THIS AFTERNOON
ACROSS THE COASTAL BEND AND VICTORIA CROSSROADS...ON THE EASTERN
SIDE OF ERIN...THEN EXPAND WEST INTO THE RIO GRANDE PLAINS LATE
THIS AFTERNOON AND TONIGHT. ON AVERAGE...3 TO 6 INCHES WITH
ISOLATED AMOUNTS UP TO 8 INCHES WILL OCCUR ALONG AND EAST OF U.S.
281 TODAY AND TONIGHT. ON AVERAGE 1 TO 3 INCHES WITH ISOLATED
AMOUNTS UP TO 5 INCHES WILL OCCUR WEST OF U.S. 281 TODAY AND
TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTH TEXAS
THROUGH FRIDAY MORNING.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE MIDDLE TEXAS COASTAL
WATERS THROUGH THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ABUNDANT TROPICAL MOISTURE WILL REMAIN OVER SOUTH TEXAS AS THE
REMNANTS OF ERIN MOVE INTO THE TEXAS HILL COUNTRY FRIDAY.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
FRIDAY AND SATURDAY WITH LOCALLY HEAVY RAIN POSSIBLE FRIDAY.
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
OVER THE COASTAL BEND SUNDAY THROUGH TUESDAY. SHOWERS AND
THUNDERSTORMS MAY BE ON THE INCREASE BY WEDNESDAY AS HURRICANE
DEAN MOVES INTO THE SOUTHERN GULF OF MEXICO. SOUTH TEXANS SHOULD
MONITOR THE PROGRESS OF THIS SYSTEM AS IT MOVES INTO THE WESTERN
CARIBBEAN SEA MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

JTR/TMT

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 16, 2:12 AM CDTFlash Flood WarningCRPAransas, Calhoun, Refugio6 hr
Aug 16, 4:43 AM CDTTornado WarningCRPAransas, Refugio47 min
Aug 16, 4:45 AM CDTSpecial Marine WarningCRP45 min
Aug 16, 5:32 AM CDTTornado WarningCRPRefugio28 min
Aug 16, 5:56 AM CDTTornado WarningCRPGoliad, Refugio, Victoria49 min
Aug 16, 6:44 AM CDTTornado WarningCRPGoliad46 min
Aug 16, 9:03 AM CDTTornado WarningCRPBee, Live Oak42 min
Aug 16, 9:45 AM CDTTornado WarningCRPBee, Live Oak45 min
Aug 16, 4:08 PM CDTRiver Flood WarningCRPCalhoun, Goliad, Victoria9 days

Nearby

River Flood Warnings in Texas, 2007Every river flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.